Alert archive / Nevada / High Wind Watches in 2016
High Wind Watch 1, NWS Reno, NV
NWS Reno, NV issued this high wind watch at Jan 27, 2016, 12:46 PM PST for 5 counties in Nevada; Mono County, California. It took effect at Jan 29, 2016, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 27, 2016, 12:46 PM PST (20:46 UTC)
- In effect from
- Jan 29, 2016, 4:00 AM PST
- Expired
- Jan 28, 2016, 3:00 PM PST
- In force
- Issued by
- NWS Reno, NV
Counties Mono County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1623 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
876 WWUS75 KREV 272046 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1246 PM PST WED JAN 27 2016 CAZ072-NVZ002-280900- /O.NEW.KREV.LW.Y.0007.160129T1200Z-160130T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 1246 PM PST WED JAN 27 2016 ...LAKE WIND ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 4 AM PST SATURDAY FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 4 AM PST SATURDAY. * WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 45 MPH. * WAVE HEIGHTS: 2 TO 4 FEET WITH THE HIGHEST WAVES FROM MID LAKE TO NORTH AND NORTHEAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND. && $$ NVZ004-280900- /O.NEW.KREV.LW.Y.0007.160129T1200Z-160130T1200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 1246 PM PST WED JAN 27 2016 ...LAKE WIND ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 4 AM PST SATURDAY FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 4 AM PST SATURDAY. * WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 45 MPH. * WAVE HEIGHTS: 2 TO 4 FEET WITH THE HIGHEST WAVES FROM MID LAKE TO NORTH AND NORTHEAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND. && $$ NVZ003-280900- /O.NEW.KREV.HW.A.0001.160129T1200Z-160130T0600Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 1246 PM PST WED JAN 27 2016 ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING. * TIMING: STRONG WINDS WILL DEVELOP LATE THURSDAY NIGHT WITH THE STRONGEST GUSTS EXPECTED FRIDAY AFTERNOON. * WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS 50 TO 60 MPH POSSIBLE. STRONGER GUSTS BETWEEN 60 AND 75 MPH ARE POSSIBLE IN WIND PRONE LOCATIONS ALONG HIGHWAY 395 AND FOOTHILLS AROUND RENO AND CARSON CITY. * IMPACTS: STRONG CROSS WINDS AND TRAVEL RESTRICTIONS FOR HIGH PROFILE VEHICLES. THERE IS POTENTIAL FOR DOWNED FENCES AND FOR TREE BRANCHES TO FALL ON POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND, FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ CAZ073-NVZ001-280900- /O.NEW.KREV.HW.A.0001.160129T1800Z-160130T1200Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 1246 PM PST WED JAN 27 2016 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. * TIMING: VERY STRONG RIDGETOP WINDS ACROSS THE SIERRA WILL DEVELOP THURSDAY NIGHT. WIND GUSTS IN VALLEYS SHOULD DEVELOP FRIDAY MORNING AND CONTINUE THROUGH LATE FRIDAY NIGHT. * WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS 50 TO 60 MPH POSSIBLE. STRONGER GUSTS BETWEEN 60 AND 75 MPH ARE POSSIBLE IN WIND PRONE LOCATIONS ALONG HIGHWAYS 395 AND 95. FOR SIERRA RIDGES...WIND GUSTS COULD EXCEED 100 MPH. * IMPACTS: STRONG CROSS WINDS AND TRAVEL RESTRICTIONS FOR HIGH PROFILE VEHICLES. THERE IS POTENTIAL FOR DOWNED FENCES AND FOR TREE BRANCHES TO FALL ON POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND, FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ HTTP://WEATHER.GOV/RENO
3 follow-up statements
863 WWUS75 KREV 280713 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1113 PM PST WED JAN 27 2016 CAZ072-NVZ002-290000- /O.CON.KREV.LW.Y.0007.160129T1200Z-160130T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 1113 PM PST WED JAN 27 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 4 AM PST SATURDAY FOR LAKE TAHOE... * WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 45 MPH. * WAVE HEIGHTS: 2 TO 4 FEET WITH THE HIGHEST WAVES FROM MID LAKE TO NORTH AND NORTHEAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND. && $$ NVZ004-290000- /O.CON.KREV.LW.Y.0007.160129T1200Z-160130T1200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 1113 PM PST WED JAN 27 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 4 AM PST SATURDAY FOR PYRAMID LAKE... * WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 45 MPH. * WAVE HEIGHTS: 2 TO 4 FEET WITH THE HIGHEST WAVES FROM MID LAKE TO NORTH AND NORTHEAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND. && $$ NVZ003-290000- /O.CON.KREV.HW.A.0001.160129T1200Z-160130T0600Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 1113 PM PST WED JAN 27 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... * TIMING: STRONG WINDS WILL DEVELOP LATE THURSDAY NIGHT WITH THE STRONGEST GUSTS EXPECTED FRIDAY AFTERNOON. * WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS 50 TO 60 MPH POSSIBLE. STRONGER GUSTS BETWEEN 60 AND 75 MPH ARE POSSIBLE IN WIND PRONE LOCATIONS ALONG HIGHWAY 395 AND FOOTHILLS AROUND RENO AND CARSON CITY. * IMPACTS: STRONG CROSS WINDS AND TRAVEL RESTRICTIONS FOR HIGH PROFILE VEHICLES. THERE IS POTENTIAL FOR DOWNED FENCES AND FOR TREE BRANCHES TO FALL ON POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND... FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ CAZ073-NVZ001-290000- /O.CON.KREV.HW.A.0001.160129T1800Z-160130T1200Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 1113 PM PST WED JAN 27 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... * TIMING: VERY STRONG RIDGETOP WINDS ACROSS THE SIERRA WILL DEVELOP THURSDAY NIGHT. WIND GUSTS IN VALLEYS SHOULD DEVELOP FRIDAY MORNING AND CONTINUE THROUGH LATE FRIDAY NIGHT. * WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS 50 TO 60 MPH POSSIBLE. STRONGER GUSTS BETWEEN 60 AND 75 MPH ARE POSSIBLE IN WIND PRONE LOCATIONS ALONG HIGHWAYS 395 AND 95. FOR SIERRA RIDGES...WIND GUSTS COULD EXCEED 100 MPH. * IMPACTS: STRONG CROSS WINDS AND TRAVEL RESTRICTIONS FOR HIGH PROFILE VEHICLES. THERE IS POTENTIAL FOR DOWNED FENCES AND FOR TREE BRANCHES TO FALL ON POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND... FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ HTTP://WEATHER.GOV/RENO
017 WWUS75 KREV 281044 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 244 AM PST THU JAN 28 2016 CAZ072-NVZ002-290000- /O.CON.KREV.LW.Y.0007.160129T1200Z-160130T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 244 AM PST THU JAN 28 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 4 AM PST SATURDAY FOR LAKE TAHOE... * WINDS: SOUTH TO SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 50 MPH. * WAVE HEIGHTS: 2 TO 5 FEET WITH THE HIGHEST WAVES FROM MID LAKE TO NORTH AND EAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND. && $$ NVZ004-290000- /O.CON.KREV.LW.Y.0007.160129T1200Z-160130T1200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 244 AM PST THU JAN 28 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 4 AM PST SATURDAY FOR PYRAMID LAKE... * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH. * WAVE HEIGHTS: 2 TO 4 FEET WITH THE HIGHEST WAVES FROM MID LAKE TO NORTH AND EAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND. && $$ NVZ003-290000- /O.CON.KREV.HW.A.0001.160129T1200Z-160130T0600Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 244 AM PST THU JAN 28 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... * TIMING: WINDS WILL INCREASE LATE TONIGHT WITH STRONG GUSTS OCCURRING FRIDAY AFTERNOON. * WINDS: SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS 45 TO 65 MPH. GUSTS UP TO 80 MPH ARE POSSIBLE IN WIND PRONE LOCATIONS ALONG HIGHWAY 395 AND IN THE FOOTHILLS AROUND RENO...CARSON CITY AND VIRGINIA CITY. * IMPACTS: STRONG CROSS WINDS AND TRAVEL RESTRICTIONS FOR HIGH PROFILE VEHICLES. DAMAGE TO FENCES...TREES...POWER LINES AND ROOFS IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND...FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ CAZ073-NVZ001-290000- /O.CON.KREV.HW.A.0001.160129T1800Z-160130T1200Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 244 AM PST THU JAN 28 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... * TIMING: WINDS WILL INCREASE FRIDAY MORNING WITH THE STRONGEST GUSTS OCCURRING FRIDAY AFTERNOON AND FRIDAY NIGHT. * WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS 50 TO 60 MPH. GUSTS UP TO 75 MPH ARE POSSIBLE IN WIND PRONE LOCATIONS ALONG HIGHWAYS 395 AND 95. FOR SIERRA RIDGES...WIND GUSTS COULD REACH 120 MPH. * IMPACTS: STRONG CROSS WINDS AND TRAVEL RESTRICTIONS FOR HIGH PROFILE VEHICLES. DAMAGE TO FENCES...TREES...POWER LINES AND ROOFS IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND...FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ HTTP://WEATHER.GOV/RENO
729 WWUS75 KREV 282300 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 300 PM PST THU JAN 28 2016 NVZ004-291100- /O.CAN.KREV.LW.Y.0007.160129T1200Z-160130T1200Z/ /O.NEW.KREV.WI.Y.0003.160129T1500Z-160130T1200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS 300 PM PST THU JAN 28 2016 ...WIND ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 4 AM PST SATURDAY... ...LAKE WIND ADVISORY HAS BEEN REPLACED WITH A WIND ADVISORY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 4 AM PST SATURDAY. THE LAKE WIND ADVISORY FOR PYRAMID LAKE HAS BEEN REPLACED BY THE WIND ADVISORY. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. THE HIGHEST GUSTS ARE LIKELY FROM LATE FRIDAY AFTERNOON THROUGH EARLY SATURDAY MORNING WEST OF HIGHWAY 95...INCLUDING THE SILVER SPRINGS AREA. * WAVE HEIGHTS ON PYRAMID LAKE: 2 TO 4 FEET...HIGHEST FROM MID LAKE TO THE NORTH AND EAST SHORES. * IMPACTS: STRONG CROSS WINDS AND TRAVEL RESTRICTIONS FOR HIGH PROFILE VEHICLES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND, FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ CAZ072-NVZ002-291100- /O.CAN.KREV.LW.Y.0007.160129T1200Z-160130T1200Z/ /O.NEW.KREV.WI.Y.0003.160129T1200Z-160130T0000Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 300 PM PST THU JAN 28 2016 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY... ...LAKE WIND ADVISORY HAS BEEN REPLACED WITH A WIND ADVISORY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. * WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 55 MPH. * WAVE HEIGHTS ON LAKE TAHOE: 2 TO 5 FEET...HIGHEST FROM MID LAKE TO THE NORTH AND EAST SHORES. * IMPACTS: STRONG CROSS WINDS AND TRAVEL RESTRICTIONS FOR HIGH PROFILE VEHICLES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND, FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ NVZ003-291100- /O.UPG.KREV.HW.A.0001.160129T1200Z-160130T0600Z/ /O.NEW.KREV.WI.Y.0003.160129T1500Z-160130T1200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 300 PM PST THU JAN 28 2016 ...WIND ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 4 AM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE FRIDAY MORNING...WITH THE STRONGEST GUSTS FRIDAY AFTERNOON AND EVENING. WINDS WILL DECREASE ONCE WIDESPREAD PRECIPITATION DEVELOPS. * WINDS: SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 55 MPH. GUSTS 60 TO 75 MPH ARE POSSIBLE IN WIND PRONE AREAS ALONG AND WEST OF HIGHWAY 395 AND INTERSTATE 580 SOUTH OF RENO...AND IN THE FOOTHILLS AROUND RENO...CARSON CITY AND VIRGINIA CITY. * IMPACTS: STRONG CROSS WINDS AND TRAVEL RESTRICTIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND, FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ NVZ001-291100- /O.UPG.KREV.HW.A.0001.160129T1800Z-160130T1200Z/ /O.NEW.KREV.WI.Y.0003.160129T1500Z-160130T1200Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY 300 PM PST THU JAN 28 2016 ...WIND ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 4 AM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE FRIDAY MORNING WITH THE STRONGEST GUSTS OCCURRING FRIDAY AFTERNOON AND FRIDAY NIGHT. * WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 55 MPH. GUSTS 60 TO 75 MPH ARE POSSIBLE IN WIND PRONE LOCATIONS INCLUDING HIGHWAYS 95 NEAR WALKER LAKE. * IMPACTS: STRONG CROSS WINDS AND TRAVEL RESTRICTIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND...FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ CAZ073-291100- /O.UPG.KREV.HW.A.0001.160129T1800Z-160130T1200Z/ /O.NEW.KREV.WI.Y.0003.160129T1200Z-160130T0000Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 300 PM PST THU JAN 28 2016 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE FRIDAY MORNING WITH THE STRONGEST GUSTS OCCURRING FRIDAY AFTERNOON AND FRIDAY NIGHT. * WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS 45 TO 60 MPH. GUSTS UP TO 75 MPH ARE POSSIBLE IN WIND PRONE LOCATIONS ALONG HIGHWAY 395. FOR SIERRA RIDGES...WIND GUSTS COULD REACH 120 MPH. * IMPACTS: STRONG CROSS WINDS AND TRAVEL RESTRICTIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND...FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ CAZ070-071-NVZ005-291100- /O.NEW.KREV.WI.Y.0003.160129T1500Z-160130T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA... SUSANVILLE...EMPIRE...GERLACH 300 PM PST THU JAN 28 2016 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY. * TIMING: WINDS WILL INCREASE FRIDAY MORNING WITH THE STRONGEST GUSTS OCCURRING FRIDAY AFTERNOON. WINDS WILL DIMINISH RAPIDLY ONCE WIDESPREAD PRECIPITATION DEVELOPS. * WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * IMPACTS: STRONG CROSS WINDS AND TRAVEL RESTRICTIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND, FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ HOON HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Jan 27, 2:32 AM PST, 10 hours 14 minutes earlier.
Area forecast discussion, Jan 27, 2:32 AM PST, 10 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 232 AM PST WED JAN 27 2016 .SYNOPSIS... WARM AND DRY CONDITIONS WITH HIGH PRESSURE OVER THE REGION TODAY AND THURSDAY. THE NEXT SYSTEM WILL IMPACT THE REGION EARLY FRIDAY AND THIS WEEKEND. RAIN, HIGH ELEVATION SNOW AND GUSTY WINDS ON FRIDAY WITH SNOW LEVELS LOWERING AND SIGNIFICANT SNOW LIKELY IN THE HIGHER ELEVATIONS OF THE SIERRA FOR THE WEEKEND. && .SHORT TERM... FORECAST REMAINS ON TRACK FOR THE END OF THE WEEK, WITH HIGH CONFIDENCE IN A WINTER STORM IMPACTING THE AREA. BIGGEST AREAS OF UNCERTAINTY ARE THE TIMING OF A COLD FRONT FORECAST TO MOVE THROUGH THE REGION FRIDAY NIGHT AND SATURDAY, AND THE POTENTIAL FOR A SECOND BURST OF HEAVY PRECIPITATION ON SUNDAY. SNOW LEVELS WILL START ABOVE 8000 FEET, THEN FALL TO 5000 FEET OR LESS AFTER THE FRONT PASSES FRIDAY NIGHT OR SATURDAY. SIGNIFICANT SNOW ACCUMULATIONS ARE LIKELY IN THE SIERRA ABOVE 8000 FEET. LIQUID TOTALS FOR FRIDAY-FRIDAY NIGHT WILL RANGE FROM 1-2 INCHES ALONG THE SIERRA CREST TO 0.50 INCH OR LESS FOR WESTERN NEVADA. HIGHS CLOUDS HAVE KEPT TEMPERATURES UP A BIT EARLY THIS MORNING AND THUS VALLEY INVERSIONS ARE NOT AS STRONG AS YESTERDAY MORNING. AREAS OF FOG HAVE ALSO DEVELOPED IN THE NORTHERN SIERRA VALLEYS AND SHOULD BURN OFF BY 10 AM THIS MORNING. MODELS DEVELOP THE INITIAL WARM ADVECTION PRECIPITATION OVER NORTHEAST CALIFORNIA AND THE NORTHERN SIERRA ON THURSDAY. THE MAIN MOISTURE PLUME SHOULD ARRIVE LATE THURSDAY NIGHT OR EARLY FRIDAY MORNING AS A DEEPER LAYER OF WARM AIR ADVECTION MOVES ACROSS NORTHERN CALIFORNIA AND NORTHWEST NEVADA. THIS SHOULD PRODUCE SHORT PERIOD OF LIGHT RAIN ACROSS MOST AREAS NORTH OF US-50. ONCE THE WAVE OF WARM AIR ADVECTION PASSES FRIDAY MORNING, THE JET NOSES INTO NORTHERN CALIFORNIA AND OROGRAPHIC FORCING WILL BE THE MAIN DRIVER OF PRECIPITATION ALONG THE NORTHERN SIERRA CREST. MODELS ARE IN GOOD AGREEMENT IN DEVELOPING THE RAIN SHADOW OVER WESTERN NEVADA AND THE EASTERN SIERRA BY FRIDAY AFTERNOON. MAIN POINT HERE IS MODERATE TO HEAVY PRECIPITATION WILL CONTINUE ALONG AND WEST OF HIGHWAY 89 AND NORTH OF A SUSANVILLE-GERLACH LINE. SOUTH OF THIS LINE A MODERATE TO STRONG WIND EVENT IS LIKELY FROM FRIDAY AFTERNOON UNTIL THE COLD FRONT PASSES SOMETIME FRIDAY NIGHT OR SATURDAY MORNING. PEAK GUSTS OF 40-55 MPH WILL OCCUR ACROSS MOST OF THE AREA SOUTH OF SUSANVILLE-GERLACH. GUSTS IN WIND PRONE AND FOOTHILL LOCATIONS ALONG US-395 COULD REACH 60-70 MPH. WITH THE WINDS AND WARM AIR ALOFT, FRIDAY AFTERNOON HIGHS COULD CLIMB INTO THE LOWER 60S AND APPROACH RECORD LEVELS ACROSS WESTERN NEVADA. WINDS WILL START TO SUBSIDE AND SNOW LEVELS WILL DROP BELOW 8000 FEET AS THE COLD FRONT MOVES INTO THE REGION FRIDAY NIGHT. THERE IS QUITE A BIT OF UNCERTAINTY ON HOW FAST THE FRONT WILL TRACK SOUTH. WITH THE JET AND FRONT ORIENTED WEST TO EAST, THE FRONT IS LIKELY TO STALL ALONG AND NORTH OF US-50 UNTIL A SECONDARY WAVE KICKS IT SOUTH EARLY SATURDAY MORNING. MAIN CONCERN HERE IS POTENTIAL FOR ACCUMULATING SNOW AS LOW AS 4000-5000 FEET NORTH OF FRONTAL BOUNDARY. HEAVY SNOW MAY ALSO BEGIN ALONG THE WEST SHORE OF TAHOE FRIDAY EVENING AS A DEEP ISOTHERMAL LAYER DEVELOPS. THIS COULD CAUSE SNOW LEVELS TO DROP AS LOW AS 6000-6500 FEET ALONG HIGHWAY 89. BRONG .LONG TERM...SATURDAY THROUGH TUESDAY... PLENTY OF UNCERTAINTY REMAINS DURING THIS TIME FRAME AS THE GFS/EC CONTINUE TO BE IN TWO DIFFERENT CAMPS. THEIR ENSEMBLES GENERALLY SUPPORT EACH OTHER AS WELL SO IT DOES NOT ADD MUCH CLARITY. PER THE EC, THE COLD FRONT SAGS SOUTH WITH SNOW IN THE SIERRA AND RAIN/SNOW DOWN TO THE WRN NEVADA VALLEY FLOORS WITH LIGHT TO MODERATE AMOUNTS. THEN IT BECOMES DRIER AND SHOWERY BEHIND THE FRONT INTO SUNDAY AS THE NEXT WAVE IS WELL SOUTH AND INTO SOUTHERN CALIFORNIA. THE GFS HAS MORE OF A BREAK SATURDAY AFTER THE FIRST WAVE WITH THE FRONT STALLING SOUTH OF HIGHWAY 50, THEN IT VERY SLOWLY WORKS NORTH AS A POTENT WAVE RIDES ALONG THE FRONT FOR SUNDAY WITH HEAVY SNOW IN THE SIERRA AND WESTERN NEVADA. IT WOULDN'T HAVE THE SNOW END UNTIL LATE SUNDAY NIGHT. WITH THESE DIFFERENCES, ALSO LOOKED INTO THE UK/GEM AND THEY ARE SOMEWHAT IN BETWEEN THE TWO SOLUTIONS. HAVE GENERALLY GONE WITH THEIR MIDDLE GROUND. ALSO, AS OF THIS WRITING, THE NEW 06Z GFS HAS TRENDED TOWARD THE EC AND LOOKS MORE LIKE THE UK. THE FORECAST REMAINS A BLEND OF ALL THE MODELS, BUT LEANS HEAVIEST TO THE EC/UK/GEM IDEAS. KEPT MODERATE TO HIGH POPS IN THROUGH SUNDAY AND QPF AMOUNTS LIGHT TO MODERATE. A COUPLE INCHES OF SNOW REMAINS POSSIBLE INTO WESTERN NEVADA AND SEVERAL IN THE SIERRA EVEN WITH THE DRIER EC, MORE IN SATURDAY. AFTER THE SYSTEM PASSES, COLD AIR WILL FUNNEL IN WITH 700 MB TEMPS - 10 C OR LOWER. TEMPS WILL BE A LITTLE BELOW AVERAGE MONDAY AND TUESDAY. THE GFS AND EC THEN DIFFER ON A POTENTIAL SYSTEM FOR LATE TUESDAY. THE EC IS MORE AGGRESSIVE THAN THE GFS SHOWING A FEW INCHES OF SNOW POSSIBLE WHILE THE GFS WASHES IT OUT MORE. WENT WITH CHANCE POPS FOR THE SIERRA AS EVEN THE GFS WOULD INDICATE A FEW SNOW SHOWERS THERE. UNLIKE THIS NEXT SYSTEM, THAT ONE WOULD NOT HAVE MUCH CONCERN WITH SNOW LEVELS NOR WINDS. WALLMANN && .AVIATION... VFR WITH MID AND HIGH CLOUDS INTO THURSDAY. SOME FZFG AT KTRK THRU 17Z THIS MORNING. WINDS ARE EXPECTED TO REMAIN LIGHT THRU 12Z THURSDAY BEFORE RIDGE WINDS BEGIN TO INCREASE AHEAD OF THE NEXT STORM. WALLMANN && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 12:46 PM PST | Lake Wind Advisory | REV | Churchill, Douglas, Lyon, Pershing, Washoe | 26 hr |
Nearby
High Wind Watches in Nevada, 2016High Wind Watches in California, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.